×

zbMATH — the first resource for mathematics

Remarks on the degree of instability. (English. Russian original) Zbl 1272.70083
J. Appl. Math. Mech. 74, No. 1, 10-12 (2010); translation from Prikl. Mat. Mekh. 74, No. 1, 18-21 (2010).
Summary: Linear systems of differential equations allowing of functions in quadratic forms that do not increase along trajectories with time are considered. The relations between the indices of inertia of these forms and the degrees of instability of equilibrium states are indicated. These assertions generalize known results from the oscillation theory of linear systems with dissipation, and reveal the mechanism of loss of stability when non-increasing quadratic forms lose the property of a minimum.

MSC:
70J25 Stability for problems in linear vibration theory
PDF BibTeX XML Cite
Full Text: DOI Link
References:
[1] Zajac, E.E., The kelvin – tait – chetaev theorem and extensions, J aeronaut sci, 11, 2, 46-49, (1964)
[2] Wimmer, H.K., Inertia theorems for matrices, controllability and linear vibrations, Linear algebra appl, 8, 4, 337-343, (1974) · Zbl 0288.15015
[3] Kozlov, V.V., On the degree of instability, Prikl mat mekh, 57, 5, 14-19, (1993) · Zbl 0798.70013
[4] Ostrowski, A.; Schneider, H., Some theorems on the inertia of general matrices, J math analysis and appl, 4, 1, 72-84, (1962) · Zbl 0112.01401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.